Help losing the weight gained from birth control...

Hello, this might be a strange topic, but I couldn't help but wonder if anyone else was struggling with this.
I use to weigh about 130 2 years ago. Once I started taking BC(medical reasons) I started gaining weight like crazy! I'm now 150, I eat around 800 calories a day, drink nothing but water, exercise every other day, (not as much as I probably should but), & Still no weight loss. Anyone have any tips on this matter? I've been struggling with this for a while.

Replies

  • framingsammie
    framingsammie Posts: 144 Member
    I'm lucky in the sense that BC hasn't made me gain weight. Sure, it increases my appetite around a week before I'm due to have the pill free week but that's what happened when I wasn't on it anyway. Anyway, back to you. Maybe you should talk to your doctor about changing BC until you find one that suits you? Also, 800 calories a day and that much exercise is definitely not enough food. It's not enough food even if you wasn't exercising! Take a look here: http://iifym.com/iifym-calculator/ or here: http://scoobysworkshop.com/calorie-calculator/ to find our how much you should be eating. If you want you can add me as a friend for support. Good luck :)
  • TracyJo93
    TracyJo93 Posts: 197 Member
    You're not eating enough. You'll gain weight eating only 800 calories a day. I had the same problems with birth control, but I'm still on it and I've lost weight and maintained my current weight for about six months now.
  • AprilSchulte10
    AprilSchulte10 Posts: 95 Member
    I agree with the above post about not enough food. So maybe it isnt your BC making u gain weight but your body storing cals for later from the lack of food?
  • kristen6022
    kristen6022 Posts: 1,926 Member
    800 calories/daily and working out 4 days a week? Something isn't adding up. Can we take a peak at your food diary? Do you weigh and measure everything? Are you overestimating exercise calories? If you put that you'd like to lost 1lb per week in MFP when figuring out your goals, what does the calorie goal say?

    I'm eating 1620 + exercise, I'm within 3lbs of goal and I'm almost twice your age. And on BC. Since I was younger than you.
  • Nikachelle
    Nikachelle Posts: 66 Member
    These kinds of topics drive me crazy. There is NOTHING in birth control to make you gain weight. You've only gained weight by giving in to cravings - don't blame birth control for that.

    And 800 calories isn't enough. Flat out. Eat more.
  • astrampe
    astrampe Posts: 2,169 Member
    These kinds of topics drive me crazy. There is NOTHING in birth control to make you gain weight. You've only gained weight by giving in to cravings - don't blame birth control for that.

    And 800 calories isn't enough. Flat out. Eat more.
    Nothing other than hormones - which interfere with your hormonal balance - which DOES have an influence on weight.....
    OP - eat more than 800 cals
    Log, weight everything and go see a doctor...You are not doing your body any favours by starving it....
  • syncategorematic
    syncategorematic Posts: 1 Member
    This may not be helpful as I don't have any particular advice to give you, but I have had the same issues with hormonal birth control. This was one reason I switched from the pill to a hormonal IUD–I hoped it would make it easier to lose weight because the hormonal IUD has a far lower level of hormones and the hormones remain in your uterus and do not enter the bloodstream as on the birth control pill. The brand I got, Mirena, also does not have estrogen, which I thought might be what I was sensitive to. Alas, this transition didn't work for me, but, who knows, it might work for you! If you are on the pill, there are many other forms of hormonal birth control that may still address your medical concerns without the weight gain–I encourage you to try them! In the meantime, as others have mentioned, it's probably best for your health to eat more calories, weight gain be damned.
  • Definitely NOT eating enough, you should be eating around 1200-1400 calories depending how active your daily activity is (work/daily routine). Your body is storing all the calories because it is in starvation mode pretty much. If you enter all your information correctly into myfitnesspal it should tell you how many calories to eat, and then when you exercise log that and depending how many calories you burn you should eat some of them back. Too much of a deficit can hurt you, not help you. If you have any other questions or help feel free to message me :) good luck with getting back on track! And remember, quality over quantity, 1200 calories of processed junk food and 1200 calories of healthy veggies, whole grain carbs, and lean proteins are not equal. Don't put junk in your mouth!
  • In response to the "you are starving yourself" I just recently got back into logging my cals, I realize I'm not eating enough, I'm just not hungry! Why eat when you're not hungry? I'm trying to increase to 1200 I have for the past 2 days.

    I have been to a doc recently. She said I was healthy & seemed to be doing well. I told her about my weight worries & she suggested the depo to see if the weight gain stopped. I has so far.

    & thanks for all the positive feed back. I just wanted to know I wasn't going crazy being the only one whos had probs with this!

    P.S. I exercise about 20 mins(vigorous no stops) & that's not including all the walking I do during the day.
  • wilmnoca
    wilmnoca Posts: 416 Member
    Must be a lot of calories in that little pill????
  • links_slayer
    links_slayer Posts: 1,151 Member
    plz eat moar

    kthxbye
  • I agree with PP... 1200 should be absolute minimum.
    I gained weight on the pill, too. When I got the depo shot, my weight sky rocketed. Now my bc is Nuva ring. The gain finally stopped and now I'm able to lose. That's what worked for me but everyone is different. I hope depo works better for you :)
  • annekka
    annekka Posts: 517 Member
    Peanut butter, nuts, ice cream, cheese. Yes, really. All those will suffice if you're not getting enough calories. Granted my weight loss has slowed, but I have a healthy sweet tooth and I've still lost weight. ;)
  • MuseofSong
    MuseofSong Posts: 322 Member
    I lost weight on bc, but I have hormone issues (PCOS / borderline hypothyroid). I started gaining weight again without birth control turning off my ovaries. However, a weekly calorie deficit and my weekly exercise goal is taking care of that.

    "The Pill" puts hormones in your body, so ya that can affect how your body wants to deal with weight and where it wants to store your fat. Yasmin made my belly go down but my hips and breasts swelled. Spironolactone same thing, breasts swelled up nearly a full cup size before I got 'used to it'. I actually expressed at one point, which was very odd.

    So, weird things happen, including weight gains and losses, on any kind of hormone treatment. You're not crazy. Doctors tend to gloss over it for the most part.

    The best thing you can do is track what's happening, including your calorie intake and exercise minutes, and see if you're still gaining after maintaining a steady program. That's the kind of data a doctor can look at. If you print out a 90 day net calorie chart showing you at goal most days, a 90 day exercise minutes report showing regular activity, and a 90 day weight chart continuing to show gains, then the doctor has some serious numbers to look at.

    But, I'd hedge the bet and say that if you make it to 90 days faithfully on an MFP program, you'll achieve some weight loss.

    Telling a doctor that you're concerned about weight gain but 'I'm not overeating and I exercise' is like telling a dentist that you flossed regularly. They don't really believe it, even if it's true, but they'll say, 'uh huh.' Give 'em data.
  • oh god...the men that replied....what da fuuuuhhh

    anyway! yeah! eat the proper things that your body needs for fuel and I would say start lifting! The more muscle mass you have the higher your metabolism is. Also lots of water. Just an idea!
    You can try another type of birth control..but.... everything else has way worse side effects and most make you gain weight anyway.
    But honestly, which would you prefer, a few extra pounds, or a baby?